# SDR CA050615009

- Difficulty date: June 12, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Cessna A185E
- Aircraft time: 7,149 hours
- Engine: Cont IO520D
- Propeller: Mcauly D2A34C58
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder Head
- Part number: AEC631397
- Part serial: 1155611
- Condition: Cracked
- Location: Nr 2
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) AS PROPELLER WAS ROTATED, AIR WAS HEARD ESCAPING FROM NR 2 CYLINDER. A CYLINDER LEAKAGE CHECK WAS CARRIED OUT TO CONFIRM LEAKAGE, AND A SOAP/WATER SOLUTION USED TO LOCATE THE CRACK.  CRACK WAS LOCATED IN CYLINDER HEAD ABOVE EXHAUST VALVE AREA.  CYLINDER ASSY WAS REMOVED FROM SERVICE. THIS IS THE 6TH CYLINDER ASSY FOUND IN THIS CONDITION IN THE PAST TWO MONTHS. ALL CYLINDERS WHERE SAME MFG CYLINDER'S WITH APPROXIMATELY THE SAME 3 OF HOURS.
